hi! i am a 25 yr-old female and recently went to the dr. because i thought i was diabetic or anemic, because i'm always dizzy and tired. it is so extreme that after i work a full day i just sit on the couch all night and i never want to do anything on weekends. the dr. said my heart sounded abnormal so he ran an EKG and i had a chest x-ray done. he then referred me to the cardiologist and i had an echocardiogram done. the echo showed extra beats so i wore a holter monitor for 24 hours. results: my heart had over a thousand EXTRA beats in one day, and my pulse would go from 60, to 160, in one second without any physical activity. he put me on atenalol (a beta blocker) to hopefully "fix" the abnormal heartbeat. my blood pressure has been running 90/60 on average and i have been on atenalol for 4 days (i am only taking 1/4 of a 25 mg pill). i still don't feel right though. if this medication does not work in one month he said i will need some operation to have some of the electrical pathways in my heart "burned." i guess i was born with too many of them...anyway, if any of you are experiencing any symptoms like i was/am, go in and see your doctor; the last thing i had ever imagined was that i would have any heart problems, especially since i am a healthy, thin, 25-yr old! oh, and all of my bloodwork was completely normal (at first they thought it might just be my thyroid or something).
1. how rare is it to be born with extra pathways?
2. why do you think i have only been experiencing symptoms for 6 months or so if i was born with this?
3. should i be worried about getting pregnant in the near future? i read that atenalol can cause birth defects, and if i stop taking the medication i'm sure there could be complications since my heart is all out of whack...
1) rare I think, but it does happen, you are not the only one.
2) I think the condition has gotten worse/stronger, thus you are now consciously affected.
3) Talk it over with your doctor. I do not know anything about pregnancy and atenalol, but I am sure your doctor does. Clearly, one should avoid becoming pregnant when a need medication can cause birth defects. Again, I do not know that is the case for your medication, if it is there may be substitutes that are safe.
I commented about Ablation surgery on another one of your posts. That could be the answer.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST